MAUDE Adverse Event Report: EXACTECH, INC. CC FEMORAL SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CC FEMORAL SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 208-01-05
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Cyst(s) (1800); Osteolysis (2377); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-00689, 1038671-2025-00125.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, femoral loosening, and fracture or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported by legal documentation, that approximately 9 years and 4 months after a right total knee replacement procedure, the patient experienced prosthesis wear, instability, femoral loosening, cyst(s), joint effusion, osteolysis, swelling/ edema, joint laxity and implant pain.Revision operative report- the patient presented with a painful constrained right knee replacement.The patient was noted to have marked wear of the polyethylene on x-ray, but not gross evidence of loosening.He had a large effusion and popliteal cyst that was painful.The patient has failed conservative management including activity modification and anti-inflammatory medications.There was very extensive synovitis and a very thorough synovectomy of the joint was performed.The polyethylene liner was removed.There was noted to be severe wear of the liner with delamination.Next the femoral component was noted to be loose and there was a fracture of the stem at the femoral component junction.The femoral component and stem were removed.There was significant fibrous tissue beneath it with marked osteolysis.There was no evidence of infection grossly although multiple specimens were sent to pathology.Attention was then turned to the tibia.There was some peripheral osteolysis.The patella was noted to be well fixed, but there was some wear on the patella.The patient was transferred to the recovery room in stable condition.No additional information is available.

Brand Name
CC FEMORAL SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key21095535
Report Number1038671-2025-00127
Device Sequence Number15743562
Product Code JWH
UDI-Device Identifier10885862053244
UDI-Public10885862053244
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2015
Device Catalogue Number208-01-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer07/13/2026
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale